Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2010 December;145(6) > Giornale Italiano di Dermatologia e Venereologia 2010 December;145(6):775-7

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases


Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014


eTOC

 

CASE REPORTS  


Giornale Italiano di Dermatologia e Venereologia 2010 December;145(6):775-7

language: English

A severe complication of anti-TNF alfa treatment

Fabroni C., Gori A., Prignano F., Lotti T.

University Unit of Dermatology and Physiotherapy, University of Florence, Florence, Italy


PDF  


The antitumor necrosis factor (TNF-alpha) drugs are increasingly used in treating skin diseases such as psoriasis. TNF-alpha is a proinflammatory cytokine with a key role in the pathogenesis of psoriasis but also in host defence against bacterial pathogens, especially against those that multiply inside host cells. The effectiveness of anti-TNF-alpha in the treatment of psoriasis is now widely recognized and has led to their increasingly wide use. Although these drugs are considered relatively safe, their use is associated with an increased incidence of serious infections even in patients treated. Have been described above numerous cases of tuberculosis but has also observed an increased incidence of granulomatous infections by intracellular bacteria such as Legionella pneumophila required. Infections due to this biotic agent, if not diagnosed early, are potentially fatal. We report the case of a patient, heavy smoker, suffering from severe skin psoriasis who after starting treatment with infliximab developed a pneumonia caused by Legionella pneumophila. Our aim is to draw the attention of specialists on increasing risk of granulomatous infections by intracellular agents in patients being treated with anti TNF-alpha.

top of page

Publication History

Cite this article as

Corresponding author e-mail

fabroni@dada.it